2007 Volume 48 Issue 11 Pages 538-545
A 60's year-old male was referred to our hospital for a close examination of liver tumors. The tumors (S7/8 and S3) were treated with transcatheter arterial chemoembolization (TACE) and percutaneous radiofrequency ablation (RFA). After 6 months, new 2 lesions were found. One was located in S6, and the other was a recurrence of the S7/8 tumor, which was adjacent to the posterior branch of portal vein. As the two tumors were located on the same puncture line, we conducted RFA treatment separately: the S6 tumor first, and the S7/8 tumor a week later. Then, a day later, CT examination revealed a wedge-shaped low-attenuation area in the posterior segment of right lobe of the liver, together with a gas image with a pattern of arborization inside. It was diagnosed hepatic infarction with portal venous gas, and we thought it was caused by the RFA treatment. Occurrence of hepatic infarction after RFA treatment is quite rare. As we haven't found in literature any report on the hepatic infarction with portal venous gas after RFA treatment, we hereby report our own case.